Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Taking Losartan for high blood pressure, light headedness, heartburn. What is causing this?

I am currently on losartan potassium 100mg for high blood pressure. My range is between 128-141 (systolic); 72-80 )diastolic. Lately I have been getting lightheaded and was sent to see a Cardiologist because my heart rate was about 54 bpm. After discovering that I am a runner, my Cardiologist didn t seem to be too concerned about my low pulse. Still, I continue to get lightheaded and, now, experiencing heartburn . I am not sure what is causing this. Help, please,
Asked On : Thu, 13 Sep 2012
Answers:  2 Views:  273
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Jan 2013
Hi,
Thanks for posting your query.
Your blood pressure is better controlled after taking losartan 100 mg.
Losartan is not associated with bradycardia.
Your cardiologist is right regarding your bradycardia. Athletic persons have increased cholinergic activity with decreased heart rate, so you don't to worry.
For heart burn you should consult with physician and should go for endoscopy.
Losartan is not a culprit drug for dyspeptic symptoms.
You may have gastritis or peptic ulcer disease.
Most of these disease are associated with H.pylori infection and can be treated.
You should also follow dietary changes as advised by treating doctor.
Take care,
Dr. Mayank Bhargava
Answered: Thu, 13 Sep 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response
Hi
Persons who are physically active may have a lower pulse.
The possible causes of lightheadness is anemia (low blood count), arrhymthmia ( abnormal rhymth of the heart), low blood glucose, problems related to the inner ear,decrease blood pressure, dehydration, side effect of medication.
You should consider revisiting your cardiologist who may perform investigations to rule out cardiac disease and also check for the other causes.

In terms of the heart burn-reflux can be related to diet (use of fatty,spicy, acidic foods), medication (such as nsaids), bacteria (helicobacter pylori can cause ulcers)
In most persons lifestyle changes are recommended first , if not effective then medication can be used.
Lifestyle changes would involve reducing intake of the foods mentioned, reducing carbonated drinks, weight loss if overweight, using small meals, waiting at least 2 hours before laying down after a meal.
There are different medications available : antiacids, histamine blockers, proton pump inhibitors.

I hope this helps
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions